Tornadoes · United States · Texas · 2015

EF1 tornado, Browndale, Texas, April 27, 2015

This EF1 tornado ran 3.5 miles across Jasper County on April 27, 2015, touching down at 6:00 AM CDT and reaching 80 yards wide. It killed nobody, and did $20,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
April 27, 2015
Touchdown
6:00 AM CDT (11:00 UTC)
Lifted
6:09 AM CDT (11:09 UTC)
On the ground
9 minutes
Path length
3.5 miles (5.6 km)
Path width
80 yards (73 m)
Deaths
0
Injuries
0
Property damage
$20,000
County
Jasper County
Touchdown point
31.064, -93.992
Lift-off point
31.100, -93.952
Record number
1504270500-01

The damage survey

7 damage points were recorded along this path by NWS LCH, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 107 mph.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A large upper level trough stalled over the southwest states while multiple short waves rotated around the larger trough over a few days. This produced several rounds of severe weather with tornadoes, hail, and high winds reported. The first round entered the region by late morning on the 24th as a long lived super cell tracked from Tyler County into Louisiana and then into the gulf. The second round of severe weather produced one report of wind damage while the 3rd and 4th rounds produced widespread wind damage, a tornado, and copious amounts of hail.

The EF1 tornado developed between FM 255 and County Road 228 snapping several trees in the area of Lowe Road and County Road 227. There was damage to at least two residences when trees fell onto homes, sheds, and vehicles. The tornado then continued to the northeast crossing Highway 96 and County Road 200 causing tree damage. When the tornado reached County Road 207 it hooked more to the north northeast snapping several trees. At one residence on County Road 207 a tree fell onto a shed completely destroying the shed. The tornado dissipated somewhere in the wooded area between County Road 207 and County Road 205 in northern Jasper County. The average path width was 80 yards and the length was 3.6 miles.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.

The county was under a tornado watch, issued at 06:36 UTC and running to 12:31 UTC.

Issued (UTC)ExpiredProductOffice
06:36 UTC12:31 UTCTornado WatchLCH
09:59 UTC11:00 UTCSevere Thunderstorm WarningLCH
10:53 UTC11:45 UTCSevere Thunderstorm WarningLCH
11:15 UTC11:30 UTCTornado WarningLCH
12:00 UTC08:51 UTCFlash Flood WatchLCH
19:28 UTC20:04 UTCSevere Thunderstorm WarningLCH
22:59 UTC23:44 UTCSevere Thunderstorm WarningLCH

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 04:54 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the tornado touched down at Apr 27, 4:49 AM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Apr 27, 4:49 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
449 AM CDT MON APR 27 2015

.DISCUSSION...
QUASI-LINEAR BAND OF THUNDERSTORMS CURRENTLY SWEEPING EASTWARD
THROUGH EASTERN TEXAS EARLY THIS MORNING. ISOLATED SHOWER ACTIVITY
HAS ALSO RECENTLY BEGUN TO SPROUT DOWNSTREAM OF THIS QLCS WITHIN
REGION OF BROAD WAA/ISENTROPIC ASCENT.

QLCS IS PROGGED TO CONTINUE EASTWARD...WITH TSTMS POSING A RISK OF
ALL MODES OF SEVERE WEATHER...ALONG WITH INTENSE RAINFALL RATES
GIVEN MODEL FCST PWATS OF 2+ INCHES. WITH THE ENTIRE FCST AREA
LOOKING TO BE INVOLVED IN AT LEAST THIS INITIAL ROUND OF
TSTMS...EXPANDED THE INHERITED FFA ACCORDINGLY. PENDING THE
EVOLUTION OF THIS INITIAL ROUND OF CONVECTION...A SECOND ROUND
APPEARS LIKELY TO DEVELOP LATER THIS AFTERNOON OR EVENING. OPTED
TO HOLD OF EXTENDING THE WATCH IN TIME AND ALLOW THE DAY CREW TO
FURTHER EVALUATE.

UPPER LOW CURRENTLY NEAR THE TX PANHANDLE EXPECTED TO CONTINUE
SLOWLY EASTWARD...ACCELERATING TWD THE MID MS RIVER VALLEY ON
TUE AS A COOL FRONT PUSHES THROUGH THE AREA. WRAP AROUND MSTR
WILL KEEP A SMALL CHANCE OF SHOWERS IN THE FCST...BUT ALL RAINS
ARE EXPECTED TO END BY WED AS MUCH DRIER AIR SPILLS INTO THE
REGION.

DRY AND MILD WEATHER IS EXPECTED WED AND THU...WITH A GRADUAL WARM
UP FOR THE END OF THE WEEK AND INTO THE WEEKEND AS WEAK RIDGING
BUILDS IN FROM THE WEST.

13

&&

.MARINE...
MODERATE EASTERLY FLOW IS EXPECTED TO PERSIST TODAY AS HIGH
PRESSURE REMAINS EAST OF THE REGION. THE CHANCE FOR SHOWERS OR
THUNDERSTORMS WILL INCREASE TODAY AS A STRONG DISTURBANCE ALOFT
MOVES ACROSS THE SOUTHERN PLAINS...AND SOME OF THE STORMS
ASSOCIATED WITH THIS DISTURBANCE COULD PRODUCE GUSTY WINDS AND
DANGEROUS CLOUD TO WATER LIGHTNING. A SURFACE LOW WILL DEVELOP
OVER TEXAS AND MOVE ACROSS THE REGION TONIGHT...DRAGGING A COLD
FRONT THROUGH THE COASTAL WATERS. THIS WILL BRING AN END TO RAIN
CHANCES...AND RESULT IN A MODERATE TO STRONG NORTHERLY FLOW
TUESDAY AND WEDNESDAY.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  75  60  66  50 /  80  90  30  10
LCH  80  66  72  53 /  80  60  20  10
LFT  80  67  73  53 /  80  70  20  10
BPT  80  66  72  52 /  90  50  20  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR LAZ027>033-041>045-052>055-073-074.

TX...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR TXZ180-201-215-216-259>262.

GM...SMALL CRAFT EXERCISE CAUTION FROM NOON CDT TODAY THROUGH THIS
     AFTERNOON FOR GMZ450-452-455-470-472-475.

&&
Hazardous weather outlook, Apr 26, 6:05 AM CDT, 23 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
605 AM CDT SUN APR 26 2015

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
271115-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
605 AM CDT SUN APR 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
AREAS OF DENSE FOG CAN BE EXPECTED EARLY THIS MORNING AND A DENSE
FOG ADVISORY IS IN EFFECT.

ISOLATED SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE DURING THE
AFTERNOON ACROSS PORTIONS OF SOUTHEAST TEXAS. NO SEVERE WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SHOWERS AND THUNDERSTORMS WILL INCREASE BY MONDAY MORNING ACROSS
THE AREA AS A POTENT UPPER LEVEL LOW MOVES INTO TEXAS. CONDITIONS
LOOK QUITE FAVORABLE FOR THE DEVELOPMENT OF SOME STRONG TO SEVERE
STORMS DURING THE DAY MONDAY INTO MONDAY EVENING. SPC CONTINUES TO
INDICATE A SLIGHT RISK FOR SEVERE STORMS...WITH DAMAGING
WINDS AND LARGE HAIL ARE THE LIKELIEST THREATS ALTHOUGH A FEW
TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...MOISTURE WILL BE
ABUNDANT AND THIS WILL LEAD TO THE POSSIBILITY OF STORMS PRODUCING
VERY HEAVY RAINFALL ALONG WITH INTENSE RAINFALL RATES. FLOODING
WILL BE POSSIBLE...ESPECIALLY IN LOCATIONS WHERE TRAINING STORMS
DEVELOP. URBAN AND LOW-LYING AREAS WILL ESPECIALLY BE AT RISK FOR
FLOOD PROBLEMS THROUGH MONDAY NIGHT.

RAIN CHANCES WILL DIMINISH FROM WEST TO EAST TUESDAY...WITH DRY
WEATHER PREVAILING THROUGH THE REMAINDER OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BECOME NECESSARY MONDAY AND MONDAY NIGHT.

GMZ430-432-435-450-452-455-470-472-475-271115-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
605 AM CDT SUN APR 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
AREAS OF DENSE FOG CAN BE EXPECTED EARLY THIS MORNING OVER THE
COASTAL LAKES AND BAYS. A DENSE FOG ADVISORY IS IN EFFECT THROUGH
9 AM.

ISOLATED SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE DURING THE LATE
MORNING AND AFTERNOON. OCCASIONAL CLOUD TO WATER LIGHTNING CAN BE
EXPECTED ALONG WITH GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP BY EARLY MONDAY
MORNING...BECOMING MORE NUMEROUS MONDAY INTO MONDAY NIGHT. SOME
STRONG TO SEVERE STORMS WILL BE POSSIBLE...RESULTING IN STRONG
GUSTY WINDS AND POSSIBLY A FEW WATERSPOUTS. FREQUENT CLOUD TO
GROUND LIGHTNING AND VERY HEAVY DOWNPOURS REDUCING VISIBILITIES TO
LESS THAN ONE MILE ARE ALSO EXPECTED TO ACCOMPANY THE STORMS.

A COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS EARLY TUESDAY.
STRONG NORTH WINDS ARE EXPECTED TO DEVELOP BEHIND IT...WITH SMALL
CRAFT ADVISORY CONDITIONS POSSIBLE FOR LATE TUESDAY INTO EARLY
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

24

In the hours before

Special weather statement, Apr 27, 4:40 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
440 AM CDT MON APR 27 2015

TXZ180-201-259-261-271000-
SOUTHERN JASPER TX-NORTHERN JASPER TX-HARDIN TX-TYLER TX-
440 AM CDT MON APR 27 2015

...STRONG TO SEVERE THUNDERSTROMS ARE APPROACHING SOUTHEAST TEXAS...

AT 437 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG TO
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM WELLS TO NEAR
COLDSPRING... AND MOVING EAST AT 35 MPH.

THIS LINE OF STORMS WILL CONTINUE TO MOVE EAST INTO SOUTHEAST TEXAS.
WARNINGS FOR THESE STORMS MAY BE NECESSARY OVER THE NEXT HOUR.
RESIDENTS ARE ADVISED TO USE CAUTION AND MONITOR LOCAL MEDIA AND
WEATHER SOURCES.

LOCATIONS IMPACTED INCLUDE...
BEAUMONT...LUMBERTON...JASPER...SILSBEE...WOODVILLE...KIRBYVILLE...
KOUNTZE...SOUR LAKE...COLMESNEIL...CHESTER...THICKET...FRED...
SARATOGA...EBENEZER...ROCKLAND...BUNA...EVADALE...TOWN BLUFF...WARREN
AND WILDWOOD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTHEASTERN
TEXAS.

LAT...LON 3049 9454 3101 9466 3106 9456 3103 9447
      3116 9391 3087 9387 3024 9390 3024 9412
      3016 9412 3019 9417 3017 9427 3012 9429
      3011 9434 3011 9460 3049 9473
TIME...MOT...LOC 0937Z 285DEG 28KT 3147 9493 3055 9519

TINGLER
Local storm report, Apr 27, 5:53 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
553 AM CDT MON APR 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 AM     TSTM WND DMG     WOODVILLE               30.77N 94.42W
04/27/2015                   TYLER              TX   LAW ENFORCEMENT

            SHERIFFS DEPT REPORTS TREES DOWN FROM WOODVILLE NORTHWEST
            ALONG RTE 287.

&&

MOGGED

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Lake Charles Mun, LA (KLCH), 00:00Z

11.0 hours before the tornado, 130 km from the path. April 27, 2015.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2015-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2092 joules per kilogram, CIN -29, lifted condensation level 828 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2015-04-27The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -41 square meters per square second, 0 to 6 km bulk shear 54 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2092 J/kg
Mixed-layer CIN
-29 J/kg
Surface CAPE
3204 J/kg
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
54 kt
0-1 km bulk shear
13 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-1.3
0-3 km lapse rate
5.8 K/km

Open this sounding in Storm Lab

Lake Charles Mun, LA (KLCH), 12:00Z

1.0 hours after it, 130 km from the path. April 27, 2015.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2015-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2462 joules per kilogram, CIN -33, lifted condensation level 722 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2015-04-27The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 189 square meters per square second, 0 to 6 km bulk shear 61 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2462 J/kg
Mixed-layer CIN
-33 J/kg
Surface CAPE
2784 J/kg
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
61 kt
0-1 km bulk shear
16 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
364 m²/s²
Significant tornado parameter
6.1
Supercell composite
23.1
0-3 km lapse rate
4.9 K/km

Open this sounding in Storm Lab

The radar

The Ft Polk radar (KPOE), 95 km away, was scanning. The volume nearest the touchdown began at 10:58 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
10:32 UTCTSTM WND DMGJasperJasper, TXSHERIFFS DEPT REPORTS NUMEROUS TREES DOWN ON POWERLINES AND CARS COUNTY WIDE.
10:41 UTCTSTM WND DMG5 Ssw San AugustineSan Augustine, TXTREES DOWN ALONG COUNTY ROAD 332.
10:47 UTCTSTM WND DMGWoodvilleTyler, TXSHERIFFS DEPT REPORTS TREES DOWN FROM WOODVILLE NORTHWEST ALONG RTE 287.
10:59 UTCTSTM WND DMG1 E San AugustineSan Augustine, TXTREES DOWN AT THE INTERSECTION OF 353 AND 147.
11:00 UTCTORNADO 14 S BrowndellJasper, TXTORNADO SNAPPED SEVERAL TREES FOR 3.6 MILES. MOST OF THE PROPERTY DAMAGE WAS DUE TO FALLING TREES ON HOMES, SHEDS AND VEHICLES ALONG THE PATH. FOR MORE INFORMATION SEE PNSLCH.
11:05 UTCTSTM WND DMGPinelandSabine, TXPOWER OUTAGE IN PINELAND.
11:15 UTCTSTM WND DMGNewtonNewton, TXSHERIFFS DEPT REPORTS NUMEROUS TREES DOWN AND POWER OUTAGES COUNTY WIDE.
11:21 UTCTSTM WND DMGBon WeirNewton, TXTREES AND POWER LINES DONW.
11:39 UTCTSTM WND DMG1 E San AugustineSan Augustine, TXTREES DOWN AT THE INTERSECTION OF 353 AND 147.
12:30 UTCFLASH FLOOD2 Sse BrookelandJasper, TXVEHICLE SWEPT FROM CR 200 AT MILL CREEK.DRIVER HAD TO BE RESCUED.
13:04 UTCNON-TSTM WND GST 592 Se WoodvilleTyler, TXMESONET STATION 2 SE WOODVILLE /WVLT2/

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2015 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of April 27, 2015

5 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 279:15 AM CDTEF1Assumption Parish, LA0.6150
April 279:28 AM CDTEF0Assumption Parish, LA0.675
April 279:43 AM CDTEF1Lafourche Parish, LA0.575
April 2710:08 AM CDTEF0Saint Charles Parish, LA0.850
April 2710:23 AM CDTEF1Jefferson Parish, LA0.650

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.